This could be an allergic reaction to soap/shampoo, reaction to hair colouring product or to hair products. Have you tried anything new or switched over brands in the recent past?
Allergy is caused by an oversensitive immune system, which leads to a misdirected immune response. It can present with itching, burning and appearance of bumps.
Treatment is with anti-histamines like Cetrizine/Loratididne etc. you can apply a menthol-based cream/lotion on the scalp to cool the area.
Stop using any allergen that you can identify.
Thinning of the hair if associated with the burning could be Seborrhoeic dermatitis. Shampoos containing coal tar, ciclopiroxolamine ketoconazole, selenium sulfide, or zinc pyrithione will help in alleviating the symptoms.
If neither of this fits in with your condition, then it could be some underlying medical condition which needs to be investigated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.